Alert archive / Missouri / Flash Flood Warnings in 2001
Flash Flood Warning 60, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 12, 2001, 7:09 AM CDT for Morgan County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 12, 2001, 7:09 AM CDT (12:09 UTC)
- Expired
- Jul 12, 2001, 11:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 129 km from the middle of the area, began a volume at 12:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -227 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -203 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 121215
FFWSGF
MOC141-121630-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
709 AM CDT THU JUL 12 2001
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MORGAN COUNTY IN CENTRAL MISSOURI
* UNTIL 1130 AM CDT
* AT 712 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ENTERING MORGAN COUNTY.
THESE STORMS WILL MOVE SOUTHEAST ACROSS MORGAN COUNTY AT 30 MPH...
AND PRODUCE ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH
THROUGH 9 AM.
* THE ADDITIONAL RAINFALL AND RUNOFF FROM THE EXCESSIVE RAINFALL
EARLIER
THIS MORNING WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS
THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...LAURIE...STOVER
AND VERSAILLES.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW WATER CROSSINGS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVE(N A SMALL ONE...ON
FOOT.
LAT...LON 3819 9273 3819 9304 3829 9309 3865 9309
3874 9289 3841 9262
FOSTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 2:25 AM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jul 12, 2:25 AM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 225 AM CDT THU JUL 12 2001 PRIMARY FORECAST CONCERNS INCLUDE SEVERE WEATHER AND FLOOD THREAT TODAY. CONVECTIVE COMPLEX ORGANIZING OVER NORTHWEST MISSOURI AT 07Z WAS TAKING AIM AT SOUTHERN MISSOURI. STRENGTHENING COLD POOL WILL CAUSE THIS CONVECTION TO ACCELERATE INTO THE OZARKS THE NEXT FEW HOURS. TROUGH OUT EAST AND PERSISTENT RIDGE CENTERED OVER THE SOUTHERN PLAINS WILL KEEP THE REGION UNDER NORTHWEST FLOW ALOFT. EMBEDDED SHORTWAVE SLIDING SOUTHEAST OUT OF NEBRASKA WILL SUPPORT THIS MORNINGS ACTIVITY AND SUPPER REDEVELOPMENT THIS AFTERNOON AS IT PUSHES ACROSS SOUTHWEST MISSOURI. RIDGE WILL RETROGRADE OVER THE NEXT FEW DAYS ALLOWING SURFACE HIGH PRESSURE AND ACCOMPANYING DRIER AIR TO SETTLE INTO THE AREA FRIDAY AND INTO THE WEEKEND. WILL GENERALLY FOLLOW THE ETA WHICH SEEMS TO HAVE REASONABLE HANDLE ON CURRENT SITUATION. FOR TODAY...I WILL EXPAND THE FLASH FLOOD WATCH BASED ON APPROACHING COMPLEX. PRECIPITABLE WATER AMOUNTS NEAR 2 INCHES AND 850 MB DEWPOINTS AROUND 15 DEGREES C WILL SUPPORT TORRENTIAL DOWNPOURS. PRIMARY WIND THREAT WILL BE EARLY THIS MORNING ACROSS CENTRAL MISSOURI BEFORE THE STORMS WEAKEN. OUTFLOW FROM MORNING CONVECTION WILL REINFORCE THE BOUNDARY OVER SOUTHWEST MISSOURI THIS AFTERNOON WHERE ACTIVITY SHOULD REDEVELOP. THUNDERSTORMS ALONG WITH SEVERE WEATHER THREAT WILL FOCUS OVER SOUTHWEST MISSOURI THIS EVENING BEFORE SAGGING SOUTH INTO ARKANSAS. DRIER AIR WILL SPREAD INTO THE AREA FRIDAY AS SURFACE HIGH PRESSURE BUILDS INTO THE MIDWEST. IN THE EXTENDED...THE RIDGE WILL BUILD BACK INTO REGION EARLY NEXT WEEK BRINGING THE RETURN OF HOT AND HUMID CONDITIONS. PRELIMINARY FORECAST GUIDANCE FOR COORDINATION PURPOSES ONLY... FCSTID = 11 SGF 83 63 84 63 / 60 50 30 20 JLN 84 64 84 63 / 60 50 30 20 UNO 81 63 83 62 / 60 : 40 20 20 VIH 78 61 82 62 / 70 40 20 20 .SGF... MO...FLASH FLOOD WATCH FOR THURSDAY FOR ZONES MOZ055>058... MOZ066>071...MOZ078>081...MOZ089. KS...NONE. FOSTER
In the hours before
Special weather statement, Jul 12, 1:55 AM CDT, 5 hours 14 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 155 AM CDT THU JUL 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 547...IN EFFECT UNTIL 800 AM CDT THURSDAY MORNING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...BARTON...BENTON...CAMDEN...CEDAR...CHRISTIAN...DADE... DALLAS...DENT...DOUGLAS...GREENE...HICKORY...HOWELL...JASPER... LACLEDE...LAWRENCE...MARIES...MCDONALD...MILLER...MORGAN...NEWTON... OREGON...OZARK...PHELPS...POLK...PULASKI...SHANNON...ST. CLAIR... STONE...TANEY...TEXAS...VERNON...WEBSTER AND WRIGHT. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA... BOLIVAR...BRANSON...CAMDENTON...FORT LEONARD WOOD...FORT SCOTT... HOUSTON...JOPLIN...LEBANON...MONETT...MOUNT VERNON...NEOSHO... NEVADA...OSAGE BEACH...OZARK...PITTSBURG...ROLLA...SPRINGFIELD... STOCKTON AND WEST PLAINS. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA `WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR ADDITIONAL INFORMATION.
Local storm report, Jul 12, 5:33 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
533 AM CDT THU JUL 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 AM CAMDENTON MO WIND DAMAGE
07/12/01 CAMDEN LARGE LIMBS DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 12, 5:36 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
536 AM CDT THU JUL 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 AM LAKE OZARKS MO WIND DAMAGE
07/12/01 CAMDEN TREE DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.Local storm report, Jul 12, 5:55 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
555 AM CDT THU JUL 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 AM DIXON MO 64 MPH TSTM GUST
07/12/01 PULASKI TREE DOWN. REPORTED BY
PUBLIC.
0540 AM 5 S OSCEOLA MO FLOOD
07/12/01 ST.CLAIR WATER COVERING ROAD AT
LOW WATER CROSSING.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Jul 12, 6:00 AM CDT, 1 hour 9 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CDT THU JUL 12 2001 ...SEVERE THUNDERSTORMS AND LOCALIZED FLOODING POSSIBLE TODAY... A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS THE OZARKS THIS MORNING. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...DIME SIZE HAIL... FREQUENT LIGHTNING...AND TORRENTIAL RAINFALL. RAINFALL RATES OF ONE TO THREE INCHES PER HOUR COULD RESULT IN FLASH FLOODING. THE COMPLEX OF STORMS WILL WEAKEN LATER THIS MORNING AS IT MOVES ACROSS SOUTHERN MISSOURI. HOWEVER THUNDERSTORMS WILL REDEVELOP ACROSS SOUTHWEST MISSOURI AND SOUTHEAST KANSAS THIS AFTERNOON AND EVENING. THESE STORMS WILL AGAIN HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LOCALIZED FLOODING. .EXTENDED OUTLOOK... NO SEVERE WEATHER IS EXPECTED. HOWEVER HEAT INDICES WILL AGAIN APPROACH OR EXCEED 100 DEGREES EARLY NEXT. FOSTER
Local storm report, Jul 12, 7:07 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
707 AM CDT THU JUL 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0622 AM 2 N SPRINGFIELD MO WIND DAMAGE
07/12/01 GREENE TREE DOWN. REPORTED BY
MEDIA.
0622 AM 3 N WHEATLAND MO FLOOD
07/12/01 HICKORY SECONDARY ROAD AND LOW
WATER CROSSINGS WATER
COVERED. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
40650 AM NIXA MO WIND DAMAGE
07/12/01 CHRISTIAN TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 4:43 AM CDT | Severe Thunderstorm Warning | SGF | Camden | 62 min |
| Jul 12, 5:25 AM CDT | Flash Flood Warning | SGF | Benton, Hickory, St. Clair | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.